Alert archive / Maine / Flash Flood Warnings in 2011
Flash Flood Warning 6, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Aug 1, 2011, 8:41 PM EDT for Somerset County, Maine. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2011, 8:41 PM EDT (00:41 UTC)
- Expired
- Aug 1, 2011, 10:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
County Somerset County, ME
The radar
The Portland,ME radar (KGYX), 149 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2296 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
709
WGUS51 KGYX 020041
FFWGYX
MEC025-020245-
/O.NEW.KGYX.FF.W.0006.110802T0041Z-110802T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
841 PM EDT MON AUG 1 2011
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SOMERSET COUNTY IN WEST CENTRAL MAINE...
* UNTIL 1045 PM EDT
* AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A SERIES OF THUNDERSTORMS PASSING OVER THE
WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARATUNK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...ALDER
STREAM...PLEASANT POND STREAM...KENNEBEC RIVER HEADWATERS...BAKER
STREAM...CARRYING PLACE STREAM...CARNEY BROOK...AUSTIN STREAM...CHASE
STREAM...BALD MOUNTAIN BROOK...BASSETT BROOK...HEALD STREAM...LITTLE
HEALD BROOK...SANDY STREAM...DECKER BROOK...ROBINSON POND
OUTLER...OTTER POND STREAM...HOLLY BROOK...SOUTH BRANCH AUSTIN
STREAM...BIG SANDY STREAM...DIMMICK STREAM AND BLACK BROOK.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE.
&&
LAT...LON 4522 6968 4519 6966 4517 6967 4514 6964
4513 6965 4513 6972 4514 6995 4517 7001
4522 7006 4527 7000 4531 6970
$$
DSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 7:46 PM EDT, 55 minutes earlier.
Area forecast discussion, Aug 1, 7:46 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 746 PM EDT MON AUG 1 2011 .SYNOPSIS... A COLD FRONT WILL MOVE OFFSHORE TONIGHT. A SECONDARY COLD FRONT WILL CROSS THE REGION ON TUESDAY AS WEAK LOW PRESSURE DEVELOPS OVER EASTERN MAINE. LOW PRESSURE WILL MOVE SLOWLY SOUTHEAST TUESDAY NIGHT AND WEDNESDAY AS A RIDGE OF HIGH PRESSURE BUILDS INTO NEW ENGLAND FROM THE WEST. HIGH PRESSURE WILL CREST OVER THE REGION LATE ON THURSDAY AND WILL SHIFT OFFSHORE ON FRIDAY. LOW PRESSURE WILL APPROACH FROM THE WEST ON SATURDAY AND WILL MOVE THROUGH SOUTHERN NEW ENGLAND ON SUNDAY. && .NEAR TERM /TONIGHT/...UPDATED... SHOWERS AND THUNDERSTORMS BECOMING MORE ISOLATED THIS EVENING AS DAYTIME HEATING WANES. THREE MAIN AREAS OF THUNDERSTORM DEVELOPMENT HAVE BEEN NOTED THIS EVENING. THE FIRST BEING THROUGH CENTRAL FRANKLIN AND SOMERSET COUNTY EXTENDING EASTWARD. THE NEXT AREA IS FROM NORTH CENTRAL NEW HAMPSHIRE NEAR MOUNT WASHINGTON EXTENDING EASTWARD INTO OXFORD AND ANDROSCOGGIN COUNTIES. THE THIRD EXTENDING FROM CENTRAL VERMONT THROUGH SULLIVAN COUNTY NEW HAMPSHIRE. EACH OF THESE AREAS WOULD BE THE MOST FAVORED PLACES FOR CONTINUED DEVELOPMENT THROUGH THE NEXT FEW HOURS...BUT OVERALL COVERAGE OF CONVECTIVE ACTIVITY SHOULD CONTINUE TO DIMINISH. THUNDERSTORMS FURTHER NORTH IN QUEBEC HAVE BEEN DISSIPATING AS THEY APPROACH THE AREA THIS EVENING DUE TO SOME DRY AIR IN PLACE BEHIND THE SURFACE TROUGH. EXPECT THAT THESE WILL NOT IMPACT OUR AREA TONIGHT...BUT AS THE UPPER LOW MOVES SOUTHWARD THE SAME FORCES MAY CAUSE ANOTHER ROUND OF SHOWERS AND STORMS TOMORROW. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... THE UPPER LOW MOVE OVERHEAD WITH POPS INCREASING AS SURFACE HEATING BEGINS AFTER SUNRISE. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ESPECIALLY IN THE MOUNTAINS. SMALL HAIL POSSIBLE AS THE FREEZING LEVEL DROPS TO AROUND 10K FEET. SHOWERS AND STORMS WILL DIE OF AFTER SUNSET. USED MET FOR HIGHS TUE AND LOWS TUE NIGHT. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... THE UPPER LOW SLOWLY MOVES ENE INTO THE MARITIMES WEDNESDAY AND EARLY THURSDAY CONTINUING A COOL CYCLONIC FLOW OVER THE AREA WITH SOME INSTABILITY CLOUDS ESPECIALLY WEDNESDAY AFTERNOON. COMFORTABLE TEMPERATURES EXPECTED. BY LATE THURSDAY AND FRIDAY AN UPPER RIDGE OVER THE GREAT LAKES BUILDS ACROSS NEW ENGLAND BUT MOVES OFFSHORE BY SATURDAY AS A RATHER WET SYSTEM APPROACHES FROM THE MIDWEST AND SPREADS SHOWERS ACROSS THE REGION. OVERALL STAYED CLOSE TO GMOS. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... SHORT TERM...UPDATED...MAINTAINED A CB REMARK AT ALL TAF SITES FOR THE NEXT FEW HOURS AS THUNDERSTORMS ARE STILL IN THE AREA. CHANCES OF IMPACTING A TERMINAL ARE MINIMAL. PROSPECTS FOR FOG DEVELOPMENT TONIGHT ARE NOT VERY HIGH DUE TO DRIER AIR MOVING IN FROM THE WEST OVERNIGHT. THE BEST OPPORTUNITY FOR FOG WILL BE AT AUGUSTA WHERE THE MORE HUMID AIR WILL STICK AROUND LONGER. LONG TERM...MAINLY VFR...LOWERING TO MVFR OR IFR SATURDAY. && .MARINE... SHORT TERM...NO FLAGS ON THE WATERS. LONG TERM...NO FLAGS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && SYNOPSIS...HAWLEY NEAR TERM...KIMBLE SHORT TERM...HAWLEY LONG TERM...MARINE AVIATION...KIMBLE/MARINE MARINE...HAWLEY/MARINE
Hazardous weather outlook, Aug 1, 8:23 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 823 PM EDT MON AUG 1 2011 MEZ018>028-NHZ003-005>010-013-014-030030- INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-NORTHERN GRAFTON-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 823 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER ROUND OF STRONG TO MAYBE SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-030030- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 823 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ007>009-012>014-NHZ001-002-004-030030- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS- NORTHERN CARROLL- 823 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. THUNDERSTORMS WILL STILL BE POSSIBLE THROUGH THIS EVENING. SOME THUNDERSTORMS COULD PRODUCE LARGE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER ROUND OF STRONG TO MAYBE SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KIMBLE
In the hours before
Special weather statement, Aug 1, 3:48 PM EDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
348 PM EDT MON AUG 1 2011
MEZ009-012030-
CENTRAL SOMERSET-
348 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 430 PM
EDT...
AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF LONG POND...OR
ABOUT 11 MILES EAST OF JACKMAN...MOVING EAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LONG POND...BRASSUA...
ROCKWOOD AND MOOSEHEAD THROUGH 430 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
LAT...LON 4576 6971 4575 6975 4576 6978 4574 6979
4569 6977 4565 6969 4558 6970 4554 6977
4547 6976 4549 7015 4567 7016 4580 6971
KIMBLESpecial weather statement, Aug 1, 5:09 PM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
509 PM EDT MON AUG 1 2011
MEZ009-012200-
CENTRAL SOMERSET-
509 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 600 PM
EDT...
AT 509 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 17 MILES WEST OF PITTSTON FARM...OR
ABOUT 14 MILES NORTH OF JACKMAN...MOVING EAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND PITTSTON FARM AND
SEBOOMOOK THROUGH 600 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4586 6965 4585 6968 4586 6970 4579 6971
4575 6973 4576 6978 4573 6980 4573 7039
4583 7040 4586 7034 4588 7029 4592 7027
4597 6967
DSLocal storm report, Aug 1, 5:51 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
551 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL MOUNT BLUE STATE PARK 44.72N 70.42W
08/01/2011 E0.75 INCH FRANKLIN ME PUBLIC
TIME ESTIMATED
&&
EVENT NUMBER GYX1100318
KIMBLELocal storm report, Aug 1, 6:08 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
608 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL WELD 44.70N 70.42W
08/01/2011 E0.70 INCH FRANKLIN ME PUBLIC
&&
EVENT NUMBER GYX1100319
KIMBLELocal storm report, Aug 1, 6:13 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
613 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 1 E CARTHAGE 44.62N 70.45W
08/01/2011 E1.00 INCH FRANKLIN ME PUBLIC
TIME ESTIMATED
&&
EVENT NUMBER GYX1100320
KIMBLELocal storm report, Aug 1, 8:14 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
814 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL MOUNT WASHINGTON 44.27N 71.30W
08/01/2011 M1.00 INCH COOS NH CO-OP OBSERVER
MOUNT WASHINGTON OBSERVATORY OBSERVATION. HAIL LASTED
FOR MORE THAN 30 MINUTES.
&&
EVENT NUMBER GYX1100321
KIMBLEThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 10:10 PM EDT | Special Weather Statement | GYX | Kennebec | 35 min |
| Aug 1, 10:30 PM EDT | Special Weather Statement | GYX | Lincoln | 30 min |
| Aug 1, 10:42 PM EDT | Special Weather Statement | GYX | Kennebec | 33 min |
| Aug 1, 11:14 PM EDT | Special Weather Statement | GYX | Waldo | 46 min |
| Aug 2, 9:08 AM EDT | Special Weather Statement | GYX | Franklin | 52 min |
| Aug 2, 10:11 AM EDT | Special Weather Statement | GYX | Franklin | 34 min |
| Aug 2, 10:23 AM EDT | Special Weather Statement | GYX | Franklin | 37 min |
| Aug 2, 10:56 AM EDT | Severe Thunderstorm Warning | GYX | Franklin, Kennebec, Somerset | 34 min |
| Aug 2, 11:28 AM EDT | Special Weather Statement | GYX | Kennebec | 32 min |
| Aug 2, 11:37 AM EDT | Special Weather Statement | GYX | Androscoggin | 23 min |
| Aug 2, 11:44 AM EDT | Special Weather Statement | GYX | Kennebec | 31 min |
| Aug 2, 12:04 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Kennebec, Sagadahoc | 41 min |
| Aug 2, 12:19 PM EDT | Special Weather Statement | GYX | Waldo | 26 min |
| Aug 2, 12:29 PM EDT | Special Weather Statement | GYX | Cumberland | 31 min |
| Aug 2, 12:37 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Kennebec, Lincoln, Sagadahoc | 38 min |
| Aug 2, 12:50 PM EDT | Severe Thunderstorm Warning | GYX | Somerset, Waldo | 40 min |
| Aug 2, 1:10 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Lincoln, Sagadahoc | 35 min |
| Aug 2, 1:21 PM EDT | Special Weather Statement | GYX | Cumberland | 24 min |
| Aug 2, 1:28 PM EDT | Special Weather Statement | GYX | Lincoln | 32 min |
| Aug 2, 1:36 PM EDT | Special Weather Statement | GYX | Waldo | 24 min |
| Aug 2, 2:43 PM EDT | Special Weather Statement | GYX | Somerset | 32 min |
| Aug 2, 3:19 PM EDT | Special Weather Statement | GYX | Franklin | 26 min |
| Aug 2, 4:09 PM EDT | Special Weather Statement | GYX | York | 36 min |
| Aug 2, 4:38 PM EDT | Special Marine Warning | GYX | 67 min | |
| Aug 2, 4:39 PM EDT | Special Weather Statement | GYX | Androscoggin | 36 min |
| Aug 2, 4:45 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Sagadahoc | 60 min |
| Aug 2, 5:02 PM EDT | Severe Thunderstorm Warning | GYX | York | 58 min |
| Aug 2, 5:13 PM EDT | Special Weather Statement | GYX | Kennebec | 32 min |
| Aug 2, 5:15 PM EDT | Special Weather Statement | GYX | Waldo | 30 min |
| Aug 2, 5:51 PM EDT | Special Marine Warning | GYX | 39 min | |
| Aug 2, 6:24 PM EDT | Special Weather Statement | GYX | Androscoggin | 51 min |
| Aug 2, 6:27 PM EDT | Special Marine Warning | GYX | 33 min |
Nearby
Flash Flood Warnings in Maine, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.